1st G-CSF injection - felt like I couldn't breath

  • 3 replies
  • 12 subscribers
  • 270 views

Hi all,

Bilateral breast cancer, double mastectomy complete, just started chemo.

Had my first dose of CE chemo 3 days ago and my first injection of G-CSF this evening. Within 15 mins my face flushed red, eyes went bloodshot and my chest felt so tight I couldn't breath comfortably. Was told by my local cancer ward to go to A&E. 1 1/2 hours later I can breath easily again but I was so scared earlier, I'm worried it will be worse tomorrow evening when I take the next of 6 more G-CSF injections.

Did anyone have a similar experience.

Thank you in advance.

George

  • Hi Georgygirl, that must have been terrifying for you. I experienced awful bone pain after GCsf injections, to the point it hurt to take a deep breath, but your experience sounds more like a severe reaction (retired nurse here) to the injection. Did the hospital staff advise you re: taking the next dose of Gcsf? Perhaps if you speak with your oncology team before the next injection, they can offer appropriate advice  or even suggest having it under supervision so medical help is at hand. I do hope the rest of your treatments is uneventful and you recover soon. Take care.

  • Hello.  This near enough exact thing happened to me, I fainted the first one. Went to A&E ( as advised). The second dose was given on the ward and same thing happened, they noted me as allergic and I never had another one. 
    I have now had 7 cycles of chemo. ( 5 more to go). Did they say for you to carry on? Thinking

  • Yes, I think mine was a mild reaction. They suggested I have the other injections on the chemo ward under observation with all the relevant interventions at hand should I need them but I was fine. I flushed red as before but didn't get as strong reaction. The next day was similar with an even milder reaction. I can now do them myself at home as long as there is someone with me just in case.